Asymptotic behavior of a Leray solution around a rotating obstacle

Giovanni P. Galdi, Mads Kyed

Research output: Chapter in Book/Report/Conference proceedingChapter

9 Citations (Scopus)

Abstract

We consider a body, B, that rotates, without translating, in a Navier-Stokes liquid that fills the whole space exterior to B. We analyze asymptotic properties of steady-state motions, that is, time-independent solutions to the equation of motion written in a frame attached to the body. We prove that “weak” steady-state solutions in the sense of J. Leray that satisfy the energy inequality are Physically Reasonable in the sense of R. Finn, provided the “size” of the data is suitably restricted.

Original languageEnglish
Title of host publicationProgress in Nonlinear Differential Equations and Their Application
PublisherSpringer US
Pages251-266
Number of pages16
DOIs
Publication statusPublished - 2011
Externally publishedYes

Publication series

NameProgress in Nonlinear Differential Equations and Their Application
Volume80
ISSN (Print)1421-1750
ISSN (Electronic)2374-0280

Keywords

  • Asymptotic behavior
  • Navier-Stokes equations
  • Rotating body

ASJC Scopus subject areas

  • Analysis
  • Computational Mechanics
  • Mathematical Physics
  • Control and Optimization
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Asymptotic behavior of a Leray solution around a rotating obstacle'. Together they form a unique fingerprint.

  • Cite this

    Galdi, G. P., & Kyed, M. (2011). Asymptotic behavior of a Leray solution around a rotating obstacle. In Progress in Nonlinear Differential Equations and Their Application (pp. 251-266). (Progress in Nonlinear Differential Equations and Their Application; Vol. 80). Springer US. https://doi.org/10.1007/978-3-0348-0075-4_13